Nebraska, 2004

Damaging Wind in Nebraska, July 12, 2004

July 12, 2004 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 12, 1:40 PM CST, 6 hours 37 minutes earlier.

Area forecast discussion, Jul 12, 1:40 PM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT MON JUL 12 2004

.DISCUSSION...

FORECAST CHALLENGES TODAY INCLUDE THUNDERSTORM CHANCES TONIGHT AND
THEN AGAIN TUESDAY NIGHT.

LATEST SURFACE ANALYSIS SHOWS BROAD AREA OF LOW PRESSURE ACROSS
EASTERN COLORADO/WESTERN KANSAS WITH SFC BOUNDARY EXTENDING NEWD
THRU NORTH CENTRAL NEBRASKA INTO CENTRAL SOUTH DAKOTA. OUTFLOW
BOUNDARY QUITE EVIDENT MOVING ACROSS SERN SD. DEWPOINTS ACROSS THE
CWA BY MID AFTERNOON HAVE BEEN CLIMBING INTO THE MID TO UPPER 70S
FOR THE MOST PART. SOME POOLING HAS BEEN NOTED VIA VISIBLE SATELLITE
IMAGERY AND METAR PLOTS...EXTENDING FM SWRN IA THRU NERN NEB THEN
EVENTUALLY FEEDING INTO ONGOING CONVECTION ACROSS SOUTHEASTERN SOUTH
DAKOTA NEAR CONVERGENCE ZONE. FRONTAL BOUNDARY WILL CONTINUE TO
SHIFT SOUTHEAST OVERNIGHT AS MID LEVEL WAVE ACROSS THE DAKOTAS RIDES
OVER TOP OF DOMINANT RIDGE SITUATED ACROSS MUCH OF THE CONUS. BIG
QUESTION FOR TONIGHT IS IF STRONG CAP CURRENTLY IN PLACE ACROSS
NORTHEAST NEBRASKA AND WESTERN IOWA WILL INHIBIT CONVECTION AS LOW
LEVEL CONVERGENCE ZONE SHIFTS SOUTH INTO VERY UNSTABLE ATMOSPHERE
WHERE CAPES ARE ON THE ORDER OF 3500-5000 J/KG THIS AFTERNOON. WOULD
EXPECT TSTMS TO RIDE ALONG PERIPHERY OF MID LEVEL CAP THRU THE
EVENING AND NIGHT HOURS.

MID LEVEL FLOW BECOMES NORTHWESTERLY ON TUESDAY AND SFC TROF SETTLES
INTO SOUTHERN NEBRASKA BY TUESDAY AFTERNOON. INSTABILITY AXIS ALONG
BOUNDARY SHOULD HELP FIRE THUNDERSTORM ACTIVITY BY AFTERNOON AND
POSSIBLY CONTINUE INTO EARLY PART OF DAY WEDNESDAY...ESPECIALLY FOR
SOUTHWESTERN COUNTIES. TEMPERATURES TOMORROW SHOULD BE SIMILAR TO
TODAY SOUTH OF THE BOUNDARY...WITH SLIGHTLY COOLER (UPPER 80S) NORTH
OF THE BOUNDARY. WE HAVE BEEN STRUGGLING TODAY TO REACH 90 AS
DEWPOINTS KEEP CLIMBING.

OTHERWISE...NOT MANY CHANGES TO THE EXTENDED PERIODS AS WARM AND
MUGGY CONDITIONS CONTINUE. NEXT CHANCE FOR THUNDERSTORMS WILL BE
THIS WEEKEND WHEN A SERIES OF SHORTWAVES MOVE DOWN BACKSIDE OF MID
LEVEL RIDGE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Jul 12, 4:00 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT MON JUL 12 2004

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-131000-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT MON JUL 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND
EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTHEAST
AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. SOME THUNDERSTORMS
MAY BE SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY HAZARDS WITH ISOLATED TORNADOES ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE
REGION TUESDAY NIGHT AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS
AGAIN WOULD AGAIN BE THE MAIN SEVERE WEATHER HAZARDS...ESPECIALLY
TUESDAY NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
FRIDAY NIGHT THROUGH SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS
WILL ADDRESS THE SEVERE WEATHER THREAT FOR THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER CAN BE EXPECTED FOR PARTS OF NORTHEAST NEBRASKA
THIS EVENING AND MAY BE REQUIRED LATER TONIGHT IN EAST CENTRAL
NEBRASKA AND WEST CENTRAL IOWA.

IAZ079-080-090-091-NEZ065>068-078-088>093-131000-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
500 PM CDT MON JUL 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS PORTIONS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA. WARM MID LEVEL TEMPERATURES
MAY INHIBIT CONVECTION INITIALLY THIS EVENING BUT THUNDERSTORMS
ALONG THE NORTHEAST NEBRASKA BORDER LATE THIS AFTERNOON MAY HELP TO
BREAK THE CAP LATER TONIGHT AS THEY MOVE SOUTHEAST. IF STORMS DO
DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE
REGION TUESDAY NIGHT AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS
AGAIN WOULD AGAIN BE THE MAIN HAZARDS...ESPECIALLY TUESDAY NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
FRIDAY NIGHT THROUGH SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL
ADDRESS THE SEVERE WEATHER THREAT FOR THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED TOIGHT.

FOBERT

The radar

The Omaha radar (KOAX), 53 km away, was scanning. The volume nearest the first event began at 02:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burt

When
July 12, 8:17 PM CST
Where
Burt County, Tekamah
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.783, -96.233

A thunderstorm wind gust of 58 mph was measured by the Tekamah Asos.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417198.